Seizure med.

Turtle
By Turtle Latest Reply 2009-12-03 16:57:10 -0600
Started 2009-11-26 19:37:11 -0600

I saw my dr. for less than 5 min after waiting for her for 3 hrs. she increased my depakote, one of my seizure meds. by 1500 mg from 1xdaily to 2x daily. I did not catch it and Since I am in assisted living, they give me my meds. The med increase made me toxic very quickly and I could not stay awake. The dosage has been lowered now, but I still have difficulty not dropping off.

Turtle


10 replies

Turtle
Turtle 2009-11-28 19:17:11 -0600 Report

Thank you every one for your support. This was kind of scary cuz feeling drugged scares me. I am feeling better now.
Turtle

Darly
Darly 2009-12-03 15:39:32 -0600 Report

Hi Turtle, I am happy that you are feeling better, finally!

Darlene

BeckyJ
BeckyJ 2009-12-03 16:57:10 -0600 Report

So glad that you are feeling better. I went through the same thing a few years ago. They finally switched me to the extended release Depakote until they found another medication to try. I really hated how the regular Depakote made me feel like I was in a fog the Depakote ER (extended release) made me less groggy. I finally had to go off of both because of the stomach problems I was having. Since I was using the Depakote for Bi-Polar and not for seizures I'm not sure if there is another medication that may work for you, you may want to ask your doc if not another med at least ask about the ER, it really does have less grogginess (I asked a lot of people before trying). Best of luck.

Turtle
Turtle 2009-11-27 20:41:03 -0600 Report

I refused the morning dose this morning. I will do that for a few days to get my level low and then take the new morning dose which has been changed to half of what I take at night.

Turtle

lipsie
lipsie 2009-11-28 15:19:43 -0600 Report

Turtle,

Great thinking, sorry you had to go thru all of this though. Good luck hun! Hugs! Sheila

sweething
sweething 2009-11-27 12:22:16 -0600 Report

That depakoate is good at putting people out for days if it is increased too quickly. I've taken other medications that are for seizures but for my nerve pain, and one made a zombie out of me for 4 years. I finally got off it.

Every person's dosage should be totally individualized. Maybe you could manage a gradual increase to that level if necessary, but doubling a dose! Hope it works out of your system quickly!

Darly
Darly 2009-11-27 13:10:20 -0600 Report

I am so sorry to hear that you are having such a hard time with your medication Turtle. I hope it levels off soon and you feel like yourself again. My prayers and thoughts are with you…Hugs~Darlene

judy makowski
judy makowski 2009-11-26 21:42:05 -0600 Report

Turtle ( love your name) are they redjusting your meds? I don't understand why they increase it gradually until the seizures were controlled. Have they been controlled? I didn't see that in your message.

Is it something that your body will adjust to ina few days. Do you have a patient advocate? Someone who you trust that can go with you to the docs office and ask questions and get answers. Some one who can act in your behalf if they needed to to help you?

Hope your feeling better and your seizures are under better control. From my own experience with my daughter I had to really fight for her and make her docs explain everything, including the possible adverse effects of the drugs they were putting her on.

You might need someone to fight for you.

Hinboyz3
Hinboyz3 2009-11-26 21:01:19 -0600 Report

Oh Turtle, Im so sorry your having those problems with your meds I hope your feeling more like yourself very very soon.

Next Discussion: Got through Thanksgiving »